4 Apr 2011
Lithium is pretty dangerous ive heard... my mom took it as an experiment for A.L.S. aka Lou Gherigs Disease, and my sister took it for BiPolar. My mom wouldnt drink and neither would my sister. I got the feeling they were both almost scared about it... but my sister was an EVERY weekend drinker, until she began taking that. Im not 100% why, but she wouldnt even have one drink with me, EVER bc she said she couldnt drink at ALL with her medicine
4 Apr 2011
The following is the interaction between alcohol and lithium:
lithium ↔ ethanol
Applies to: lithium, Alcohol (contained in alcoholic beverages) (ethanol)
GENERALLY AVOID: Alcohol may potentiate some of the pharmacologic effects of CNS-active agents. Use in combination may result in additive central nervous system depression and impairment of judgment, thinking, and psychomotor skills.
MANAGEMENT: Patients receiving CNS-active agents should be warned of this interaction and advised to avoid or limit consumption of alcohol. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
So while you can drink on the lithium keeping the alcohol to a minimum is highly recommended. If your tendency is to drink until you get feeling good, then I would avoid the alcohol altogether to be on the safe side.
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have just started taking vyvanse two weeks ago and I'm wondering how safe it is to drink alcohol.?
... I'm 19 and I do like to sometimes go out on weekends with friends or have some drinks. But on weekdays I never have any alcohol. But ...
1 answer • 15 Apr 2011
I feel really tired and as if I were drunk all the time... also i experienced one panic attack .. and i have not been able to sleep very well.. lots ...
2 answers • 22 Mar 2013
I took Seroquel for about 10 years now and never took anything else. I'm really scared and would appreciate any advice. Also, I was told to ...
3 answers • 22 Nov 2013
... I get severe headaches if I don't drink enough water or if I go for a long walk/run. Is this normal? I was on it for a year then tried to ...
2 answers • 8 Sep 2014